Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from T1 Diabetic, taking 3 shots of HUmalog and Lantus. Cause for sugar fall at morning?

I am T1 diabetic since last 33 years. I am now taking 3 shots of HUmalog before meals and lantus at after dinner, my question is this my sugars falls considerably at morning at 4 or 5 AM by 100 my dl, if it is 150 at after dinner, it become 60 or 65 in morning I feel hypo why it falls 100 mg/dl. shout i chack basal test or change lantus time
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

Welcome to HCM,

I really appreciate taht you are taking care of your Type I Diabetes, you are taking basal insulin as well as Humalog ,if you are symptomatic when you have mid night Hypoglycaemia ,first one is night dose is in excess and other one is dose is less so kindly ask your doctor to reduce the night dose and see if it helps.

Other way is to adjust diet in night (Supper) by low glycemic index.

If you take long acting insulin you can have what is called Somogyi effect can occur, 2 am blood sugar is low this is suspected.

Please ask your physician/endocrinologist.Please also check your renal function as some times deranged renal function can cause low blood sugar levels.

Take care

Good Luck

Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor